Virginia, 2022

Damaging Winds in Virginia, July 26, 2022

July 26, 2022 · NWS RNK · 11 events in 5 counties and zones

A west to east oriented stationary front across the Ohio Valley into the Mid-Atlantic region, along with a passing upper level storm system triggered scattered severe thunderstorms across southwest Virginia. Some of these storms produced damaging winds during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

A west to east oriented stationary front across the Ohio Valley into the Mid-Atlantic region, along with a passing upper level storm system triggered scattered severe thunderstorms across southwest Virginia. Some of these storms produced damaging winds during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 26, 2:45 PM EST, 5 minutes earlier.

Area forecast discussion, Jul 26, 2:45 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
345 PM EDT Tue Jul 26 2022

.SYNOPSIS...
A stationary front will extend from the DelMarVa to the Mid
Mississippi Valley tonight through Friday. Several periods of
showers and thunderstorms are expected until the front
potentially pushes just south of the region on Friday. Flooding
will be an on going threat through the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 320 PM EDT Tuesday...

   No change to Flood Watch.

Satellite images had showed a few breaks in the clouds in the
foothills and piedmont of Virginia and North Carolina. This
provided enough heating to lower Lifted Index values and raise
Convective Available Potential Energy to about 2500 J/kg.

Clusters of thunderstorms will continue across this area with
gusty wind from any of the stronger cells. Hi-Res models keep
thunderstorms ongoing through 23-00Z/7-8PM.

Meanwhile, closer to the front a persistent band of showers and
embedded thunderstorms extended from southern West Virginia into
central Virginia. Little change in the orientation of this
precipitation for tonight and Wednesday. Probability of
precipitation will be highest from southeast West Virginia and
lowest in the North Carolina piedmont.

The coverage and intensity of precipitation will be at a
relative minimum between midnight and 8AM. Although the
precipitation will not completely end, coverage will be less.

After sunset in locations with in between rounds of rain, patchy
fog will develop. Persistence and NBM guidance used for lows
tonight will limited cooling potential due to such high dew
points.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 245 PM EDT Tuesday...

  Stalled front will provide wet weather through
  the end of the week.

A stalled stationary front currently lays across our region, and
throughout the week, it will drift north and south, but generally
will stay near the CWA. No particular day seems to be highlighted by
model guidance as the most intense rainfall or greatest risk of
severe weather. The danger with the weather this week lies in the
persistence of the boundary encouraging showers and storms with
potentially high rain rates for several days in a row. As the ground
becomes saturated after early week rains, flooding becomes more
likely as heavy rain falls on areas that have no ability to absorb
the moisture, thus creating significant runoff in addition.

PWAT values will be near 2 inches for most of the week, so there
will be no issue with access to moisture for the storms this week.
The greatest focus for the rain will be along and west of the Blue
Ridge, with our mountain areas being highlighted for moderate or
slight risk of excessive rain the remainder of the workweek.

By Friday a cold front will move southeast out of the OH River
Valley, grabbing the stationary front and moving it out of the area,
but eventually sagging and stalling out itself somewhere over the
east coast. The final resting location of this second front will
determine how active Friday's rain will be.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 245 PM EDT Tuesday...

   More rain on tap in the extended forecast.

As this second front sags south and basically replaces the previous
stalled front, daily showers and storms will continue to affect the
area. How far south the new boundary sags into the Carolinas will
determine our weekend weather, further south may provide us a break,
but nearer the NC/VA boundary would keep the rain coming. Patterns
in the models do agree that the stationary boundary will slowly lift
north in the early portion of next week, which, again, will affect
us differently depending on how far south it starts. To express the
uncertainty while acknowledging the presence of a front to provide
forcing for showers, have broadly left chance PoPs for most of the
long term forecast period.

Temperatures in the extended forecast will be mild, as we look to be
a few degrees below normal this weekend and early next week.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 320 PM EDT Tuesday...

Satellite images had showed a few breaks in the clouds in the
foothills and piedmont of Virginia and North Carolina. Ceilings
were VFR. This provided enough heating to lower Lifted Index
values and raise Convective Available Potential Energy to about
2500 J/kg. Ceilings will drop to MVFR after midnight.

Clusters of thunderstorms with MVFR ceilings and visibility will
continue across this area with gusty wind from any of the
stronger cells. Hi-Res models keep thunderstorms ongoing
through 23-00Z/7-8PM.

Meanwhile, closer to the front a persistent band of showers and
embedded thunderstorms extended from southern West Virginia into
central Virginia with widespread MVFR to IFR ceilings. Little
change in the orientation of this precipitation for tonight and
Wednesday.

The coverage and intensity of precipitation will be at a
relative minimum between midnight and 8AM. Although the
precipitation will not completely end, coverage will be less.

After sunset in locations with in between rounds of rain, patchy
MVFR fog will develop. KBLF may lower to IFR due to a persistent
westerly component in the surface and low level wind.

Average confidence for ceiling, visibility and wind.

.Extended Aviation Discussion...

The front will meander and linger about the region throughout
the week with periods of showers/thunderstorms, mainly favoring
the afternoon/evening hours. The abundant moisture and daily
precipitation will result in areas of dense late night/early
morning fog/low clouds with MVFR or lower conditions.

Another front will approach the area on Saturday and may briefly
push the deepest moisture farther south into the Carolinas.
Confidence in this occurring is low at this point with the more
likely scenario for the front to linger close to the
Virginia/North Carolina border.

Some periods of VFR will occur between late night/early morning
fog and afternoon showers and thunderstorms, especially east of
the Blue Ridge.

&&

.HYDROLOGY...
As of 320 PM EDT Tuesday...

Flood Watch for Excessive Rainfall remains in effect for the
foothills west through the mountains.

Precipitable water values from the 12Z/8AM at RNK were
1.83 inches and at GSO 2.05 inches, both well above normal.
Based on current FFG and expected precipitation through the
rest of the evening, as well as where heavier rain has fallen
in the past 48 hours, the flash flood threat continues.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ007-009>020-
     022>024-032>035.
NC...Flood Watch until midnight EDT tonight for NCZ001>003-018-019.
WV...Flood Watch until midnight EDT tonight for WVZ042>044-507-508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...VJ
LONG TERM...VJ
AVIATION...AMS/RAB
HYDROLOGY...AMS
Hazardous weather outlook, Jul 26, 11:42 AM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1242 PM EDT Tue Jul 26 2022

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
271000-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
1242 PM EDT Tue Jul 26 2022

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, a few strong to severe thunderstorms are possible,
mainly this afternoon/evening with damaging wind gusts being the
main hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms are expected each
day through the weekend. Locally heavy and repeated rainfall in the
same areas will result in an increased threat for flooding and flash
flooding through the week. A few storms could also become strong to
severe with damaging wind gusts being the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov
or online at www.weather.gov/rnk.

NCZ004>006-020-VAZ043>047-058-059-271000-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
1242 PM EDT Tue Jul 26 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected again
today with the greatest coverage during the afternoon and evening.
The main hazard with these thunderstorms will be pockets of heavy
rainfall and localized flooding. In addition, a few strong to severe
thunderstorms are possible, mainly this afternoon/evening with
damaging wind gusts being the main hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms are expected each
day through the weekend. Locally heavy and repeated rainfall in the
same areas will result in an increased threat for flooding and flash
flooding through the week, especially across the mountains. A few
storms could also become strong to severe with damaging wind gusts
being the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov
or online at www.weather.gov/rnk.

In the hours before

Special weather statement, Jul 26, 1:33 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Tue Jul 26 2022

NCZ019-261900-
Wilkes NC-
233 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of southern Wilkes
County through 300 PM EDT...

At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Darby, or 7 miles southeast of Deep Gap, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Mulberry...
Wilkesboro Reservoir...
Buck...
and Millers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3606 8140 3608 8143 3607 8144 3609 8146
      3609 8147 3610 8148 3610 8149 3618 8148
      3620 8146 3624 8147 3627 8106 3603 8109
      3604 8114 3603 8117 3604 8120 3602 8125
TIME...MOT...LOC 1832Z 271DEG 14KT 3614 8145

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

PW
Special weather statement, Jul 26, 1:47 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
247 PM EDT Tue Jul 26 2022

VAZ011-014-018-261900-
Giles VA-Montgomery VA-Craig VA-
247 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of east central Giles,
southwestern Craig, and northern Montgomery counties through 300 PM
EDT...

At 246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newport, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blacksburg...
Newport...
Mountain Lake...
Huffman...
Mc Donalds Mill...
and Simmonsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3722 8026 3726 8058 3736 8058 3741 8026
TIME...MOT...LOC 1846Z 269DEG 34KT 3730 8054

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

PW
Special weather statement, Jul 26, 2:04 PM EST, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
304 PM EDT Tue Jul 26 2022

VAZ033-261930-
Franklin VA-
304 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of southern Franklin
County through 330 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ferrum, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount...
Sydnorsville...
Ferrum...
Snow Creek...
and Sontag.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3680 7976 3680 7979 3679 7980 3683 7999
      3683 8000 3684 8007 3685 8009 3685 8010
      3686 8015 3697 8010 3699 7968 3682 7971
      3681 7974
TIME...MOT...LOC 1903Z 270DEG 25KT 3689 8001

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

PW
Special weather statement, Jul 26, 2:09 PM EST, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
309 PM EDT Tue Jul 26 2022

NCZ019-020-261945-
Yadkin NC-Wilkes NC-
309 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of
southeastern Wilkes and western Yadkin Counties through 345 PM EDT...

At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Windy Gap, or 7 miles southeast of Wilkesboro, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wilkesboro...
Windy Gap...
Buck Shoals...
Brooks Crossroads...
Clingman...
Lone Hickory...
and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3606 8091 3606 8098 3605 8100 3606 8115
      3615 8116 3625 8074 3605 8071
TIME...MOT...LOC 1909Z 261DEG 22KT 3608 8106

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP
Special weather statement, Jul 26, 2:28 PM EST, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT Tue Jul 26 2022

VAZ034-045-262000-
Campbell VA-Bedford VA-
328 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of
southern Campbell and southeastern Bedford Counties through 400 PM
EDT...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesville, or near Huddleston, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Altavista...
Huddleston...
Evington...
Rustburg...
Hodges...
Gladys...
and Long Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3705 7897 3708 7912 3709 7913 3708 7914
      3710 7920 3712 7921 3710 7922 3710 7924
      3713 7925 3711 7928 3712 7932 3714 7934
      3712 7935 3716 7954 3725 7948 3728 7896
TIME...MOT...LOC 1928Z 270DEG 30KT 3716 7939

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP
Special weather statement, Jul 26, 2:37 PM EST, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
337 PM EDT Tue Jul 26 2022

VAZ032-043-262000-
Henry VA-Patrick VA-
337 PM EDT Tue Jul 26 2022

...Strong thunderstorms will impact portions of
central Henry and east central Patrick Counties and the City of
Martinsville through 400 PM EDT...

At 337 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bassett to Philpott Dam to near Sanville.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martinsville...
Bassett...
Leatherwood...
Villa Heights...
Chatmoss...
Collinsville...
and Philpott Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3669 8026 3681 8005 3678 8003 3678 8001
      3679 8003 3679 8001 3683 8000 3676 7966
      3674 7967 3662 7983
TIME...MOT...LOC 1937Z 269DEG 27KT 3679 7999 3676 8003 3670 8014

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP

The radar

The Roanoke radar (KFCX), 58 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
July 26, 2:50 PM EST
Where
Henry County, 1.19 mi NNE of Mountain Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.795, -79.689

One tree was blown down by thunderstorm winds on Deer Haven Drive.

Thunderstorm Wind, Campbell

When
July 26, 2:58 PM EST
Where
Campbell County, 0.84 mi NE of Altavista
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.128, -79.288

One tree was blown down by thunderstorm winds on Toddsbury Road.

Thunderstorm Wind, Pittsylvania

When
July 26, 3:15 PM EST
Where
Pittsylvania County, 0.69 mi N of Chatham
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
36.830, -79.400

One tree was blown down by thunderstorm winds on Chalk Level Road.

Thunderstorm Wind, Campbell

When
July 26, 3:16 PM EST
Where
Campbell County, 2.84 mi ESE of Winfall
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.220, -79.050

Three trees were blown down by thunderstorm winds.

Thunderstorm Wind, Campbell

When
July 26, 3:29 PM EST
Where
Campbell County, 1.38 mi SSW of Gladys
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.152, -79.092

One tree was blown down by thunderstorm winds on Long Island Road.

Thunderstorm Wind, Pittsylvania

When
July 26, 3:34 PM EST
Where
Pittsylvania County, 1.11 mi W of Blairs
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.680, -79.400

One tree was blown down by thunderstorm winds on West Witt Road.

Thunderstorm Wind, Campbell

When
July 26, 3:47 PM EST
Where
Campbell County, 3.03 mi SE of Hat Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.090, -78.880

One tree was blown down by thunderstorm winds near the intersection of Robin Road and Hawk Road.

Thunderstorm Wind, Halifax

When
July 26, 3:57 PM EST
Where
Halifax County, 0.73 mi NNE of Alchie
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.910, -79.015

One tree was blown down by severe thunderstorm winds on LP Bailey Memorial Highway.

Thunderstorm Wind, Pittsylvania

When
July 26, 4:04 PM EST
Where
Pittsylvania County, 0.69 mi NNE of Kent
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
36.589, -79.293

One tree was blown down by thunderstorm winds near the intersection of Tom Fork and Witcher Road.

Thunderstorm Wind, Halifax

When
July 26, 4:07 PM EST to 4:09 PM EST
Where
Halifax County, 2.66 mi NW of Halifax
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.800, -78.950

A few trees were blown down by thunderstorm winds.

Thunderstorm Wind, Charlotte

When
July 26, 4:19 PM EST to 4:24 PM EST
Where
Charlotte County, 1.86 mi NW of Red Oak
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.800, -78.643

Two trees were blown down by thunderstorm winds on Tobacco Hill Road and Winns Creek Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2022Every state in 2022This day in weather historyWarnings in Virginia, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046179, 1046488, 1046191, 1046188, 1046489, 1046180, 1046186, 1046183, 1046185, 1046182, 1046490.